Alert archive / Minnesota / Frost Advisories in 2014
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 13, 2014, 3:19 PM CDT for 15 counties in Minnesota. It took effect at May 14, 2014, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 3:19 PM CDT (20:19 UTC)
- In effect from
- May 14, 2014, 1:00 AM CDT
- Expired
- May 14, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
Counties Benton County, MN, Chippewa County, MN, Douglas County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Meeker County, MN, Morrison County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 137 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
156 WWUS73 KMPX 132019 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 319 PM CDT TUE MAY 13 2014 ...FROST EXPECTED ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA OVERNIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MNZ041>043-047>050-054>058-064-065-140430- /O.NEW.KMPX.FR.Y.0001.140514T0600Z-140514T1300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA 319 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
560 WWUS73 KMPX 140106 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 806 PM CDT TUE MAY 13 2014 ...FROST EXPECTED ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA OVERNIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MNZ041>043-047>050-054>058-064-065-141000- /O.CON.KMPX.FR.Y.0001.140514T0600Z-140514T1300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA 806 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
708 WWUS73 KMPX 140232 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 932 PM CDT TUE MAY 13 2014 ...FROST EXPECTED ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA OVERNIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MNZ073-141100- /O.EXA.KMPX.FR.Y.0001.140514T0600Z-140514T1300Z/ REDWOOD- INCLUDING THE CITY OF...REDWOOD FALLS 932 PM CDT TUE MAY 13 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ041>043-047>050-054>058-064-065-141100- /O.CON.KMPX.FR.Y.0001.140514T0600Z-140514T1300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA 932 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
929 WWUS73 KMPX 140236 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 936 PM CDT TUE MAY 13 2014 ...FROST EXPECTED ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA OVERNIGHT... .TEMPERATURES WILL FALL INTO THE LOW TO MID 30S ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA. THIS WILL RESULT IN AREAS OF FROST...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. MNZ041>043-047>050-054>058-064-065-073-141100- /O.CON.KMPX.FR.Y.0001.140514T0600Z-140514T1300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA...REDWOOD FALLS 936 PM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
492 WWUS73 KMPX 140822 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 322 AM CDT WED MAY 14 2014 ...AREAS OF FROST ACROSS CENTRAL AND WEST CENTRAL MINNESOTA OVERNIGHT... .TEMPERATURES HAVE FALLEN THROUGH THE 30S ACROSS MUCH OF CENTRAL AND WEST CENTRAL MINNESOTA THIS MORNING. AREAS OF FROST ARE LIKELY ...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. TEMPERATURE SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. MNZ041>043-047>050-054>058-064-065-073-141300- /O.CON.KMPX.FR.Y.0001.000000T0000Z-140514T1300Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE- SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON... BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS... OLIVIA...REDWOOD FALLS 322 AM CDT WED MAY 14 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE...32 TO 37 DEGREES. * IMPACTS...AREAS OF FROST WILL FORM...ESPECIALLY IN SHELTERED AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 13, 12:31 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 13, 12:31 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 PM CDT TUE MAY 13 2014 .UPDATE...FOR 18Z AVIATION DISCUSSION BELOW && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 343 AM CDT TUE MAY 13 2014 SURFACE LOW PRESSURE WAS OVER WESTERN LAKE SUPERIOR EARLY THIS MORNING WITH A COLD FRONT TRAILING SOUTH ACROSS CENTRAL WI. A BREEZY WNW WIND COVERED THE FA AND THIS WILL BE THE CASE THROUGH THE DAY AS THE LOW LIFTS SLOWLY NORTH AND DEEPENS. ONLY SOME PATCHY DRIZZLE REMAINED ACROSS CENTRAL MN AND ADJOINING AREAS OF WI EARLY THIS MORNING AND THIS SHOULD BE GONE BY DAYBREAK. FOR THE DAY AHEAD...IT WILL BE QUITE COOL AS THE REGION IS DOMINATED BY A LARGE TROUGH ALOFT SETTLING IN. HIGHS WILL ONLY BE IN THE LOWER TO MIDDLE 50S. NORMAL HIGHS AS WE NEAR THE MIDDLE OF MAY ARE NEAR 70. WITH THE COLD CYCLONIC FLOW ALOFT...THERE SHOULD BE SOME MINOR SHOWER DEVELOPMENT ACROSS ABOUT THE WESTERN TWO-THIRDS OF MN THIS AFTERNOON. THIS IS DEPICTED QUITE NICELY BY THE 05Z HRRR. THE GREATEST CHANCE FOR MEASURABLE PRECIPITATION IS ACROSS PORTIONS OF CENTRAL MN WITH MORE OF AN ISOLATED SHOWER EVENT HEADING INTO SOUTHWEST MN. THE SHOWERS WILL END BY EARLY THIS EVENING WITH A DECREASE IN CLOUD COVER EXPECTED. THIS WILL ALLOW OVERNIGHT TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S OUTSIDE OF THE TWIN CITIES METROPOLITAN AREA WITH THE COLD TROUGH ABOVE US. HENCE...THERE IS POTENTIAL FOR FROST/FREEZE CONDITIONS TONIGHT. HOWEVER...THE LOW LEVEL FLOW IS STILL RATHER CYCLONIC AND SOME WIND WILL PERSIST ACROSS THE REGION THROUGH THE NIGHT. THERE WILL ALSO BE A WAVE APPROACHING FROM THE NORTHWEST WHICH MAY INCREASE CLOUD COVER ACROSS WESTERN AND CENTRAL MN TOWARDS DAYBREAK. WITH CONFIDENCE LOW...COLLABORATION AMONG SURROUNDING OFFICES WAS TO INDICATE PATCHY/AREAS OF FROST TONIGHT WITH THE DAY SHIFT MAKING THE CALL ON ISSUING ANY FROST/FREEZE PRODUCTS WITH THE GROWING SEASON HAVING COMMENCED IN SOME AREAS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 343 AM CDT TUE MAY 13 2014 THE LONG TERM PERIOD IS GENERALLY UNCHANGED FROM THE PREVIOUS FORECAST. A COLD FIRST FEW DAYS WITH CHANCES OF VERY LIGHT PRECIPITATION AMOUNTS UNDER AN UPPER TROUGH...BUT TURNING WARMER TOWARD THE WEEKEND AND NEXT WEEK. THE DEEPLY AMPLIFIED UPPER LEVEL TROUGH WILL BE POSITIONED OVERHEAD BY WEDNESDAY MORNING...WITH COLD AIR ADVECTION ONGOING ACROSS THE UPPER MIDWEST. A SURFACE HIGH WILL BE BUILDING DOWNSTREAM OF A RIDGE AXIS OVER SASKATCHEWAN. CLOUDY AND COLD CONDITIONS WILL PERSIST WITH A CHANCE OF SHOWERS AND ISOLATED THUNDER. THE NAM IS ADVERTISING A SUBTLE RIPPLE IN THE FLOW IN THE 850-700H LAYER WHICH COINCIDES WELL WITH AN AREA OF MODEST FRONTOGENESIS POKING INTO MINNESOTA FROM THE WEST. BEST LI'S APPROACH ZERO DURING THE AFTERNOON...AND MODEL SOUNDINGS INDICATE SOMEWHAT STEEP LAPSE RATES FROM ROUGHLY 800-600H. SO...SCATTERED SHOWERS WILL PROBABLY BE SEEN WITH SOME ISOLATED THUNDER. THE VERY LOW LEVELS WILL BE QUITE DRY AND ANY PRECIPITATION AMOUNTS WILL BE QUITE LOW. MORE OF THE SAME CONTINUES THURSDAY WITH THE UPPER TROUGH DIGGING OVER THE REGION. EXPECT MORE CLOUDY AND COOL CONDITIONS...WITH AFTERNOON CLOUDINESS INCREASING AND POSSIBLE SHOWER DEVELOPMENT. THE TROUGH WILL PUSH SLOWLY EAST LATE IN THE WEEK...AS THE WESTERN RIDGE BEGINS MIGRATING EASTWARD TOWARD OUR AREA. NIGHTTIME LOWS WILL DIP EASILY INTO THE 30S...AND DEPENDING ON CLOUD COVER...COULD CERTAINLY SEE FROST ACROSS SOME SPOTS. THE GUIDANCE GENERALLY AGREES THE RIDGE WILL CONTINUE EAST AND BE CENTERED OVER OUR AREA EARLY NEXT WEEK. WARMER TEMPERATURES WILL ACCOMPANY IT...BUT A DEVELOPING LOW PRESSURE AREA BETWEEN THE RIDGE AXIS AND UPSTREAM TROUGH /WHICH WILL BE DEEPLY AMPLIFIED AND CENTERED NEAR THE FOUR CORNER REGION/ MAY BRING THE NEXT CHANCE OF MORE SIGNIFICANT PRECIPITATION. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1232 PM CDT TUE MAY 13 2014 MVFR CIGS WILL CONTINUE LIFTING TO VFR THIS AFTERNOON...WITH SCATTERING EXPECTED THIS EVE. BRISK NORTHWEST WINDS AT SPEEDS AROUND 15 TO 25 KNOTS WILL PERSIST THROUGH THIS AFTERNOON...THEN DECREASE TO BELOW 7 KTS THIS EVE AND BACK TO A MORE WESTERLY DIRECTION. COULD SEE ISOLATED SPRINKLES/SHOWERS THIS AFTERNOON...BUT COVERAGE/PROBABILITY IS TOO LOW TO INCLUDE IN THE TAF. WEDNESDAY WILL BRING A FEW DIURNALLY DRIVEN CU CLOUDS...AND THE POTENTIAL FOR SCATTERED SHOWERS...ALTHOUGH WINDS SHOULD BE LIGHTER AND FROM THE NORTHWEST. KMSP...CIGS SHOULD HOVER AROUND OR ABOVE 3KFT THROUGH THE AFTERNOON...WITH SCATTERING AFTER 00Z. COULD SEE A SPRINKLE THIS AFTERNOON...BUT OTHERWISE A DRY TAF PERIOD IS EXPECTED. MAY NEED TO INCLUDE A VCSH FOR WEDNESDAY AFTERNOON IN FUTURE UPDATES. GUSTY NORTHWEST WINDS DECREASE BELOW 10 KTS AFTER 00Z. /OUTLOOK FOR KMSP/ THU...VFR. SLGT CHC SHRA. WINDS N 10 KTS. FRI...VFR. NNW WINDS 6 TO 10 KNOTS. SAT...VFR. WINDS W 8 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...RAH LONG TERM...SPD AVIATION...LS
Hazardous weather outlook, May 13, 11:52 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CDT TUE MAY 13 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1152 AM CDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS POSSIBLE ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTHERN MINNESOTA WEDNESDAY AFTERNOON. PATCHY FROST IS POSSIBLE EACH MORNING THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Minnesota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.